MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 328421
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd ultra-fine¿ insulin syringe there was foreign matter found.There was no report of patient impact.The following information was provided by the initial reporter, translated from chinese to english: aspirating medicine with a ready-to-use sterile syringe on the operating table, after removing the needle cap, the sterile needle is found wrapped in plastic.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 1012907.All inspections were performed per the applicable operations qc specification.There were zero (0) notifications noted that did not pertain to the complaint.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16211189
Report Number1920898-2023-00011
Device Sequence Number12108208
Product Code FMF
UDI-Device Identifier00382903052721
UDI-Public(01)00382903052721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number328421
Device Lot Number1012907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown